Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Sep 7, 2021, 3:49 PM CDT for Uvalde County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 3:49 PM CDT (20:49 UTC)
- Expired
- Sep 7, 2021, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.50 in
- Wind
- 40
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 68 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
080
WWUS84 KEWX 072049
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
349 PM CDT Tue Sep 7 2021
TXZ185-187-203-072130-
Uvalde TX-Real TX-Bandera TX-
349 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of west central
Bandera, northern Uvalde and southeastern Real Counties through 430
PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rio Frio, or 8 miles southeast of Leakey, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leakey, Vanderpool, Garner State Park, Tuff, Rio Frio, Reagan Wells,
Concan and Utopia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2983 9973 2972 9950 2935 9960 2946 10001
TIME...MOT...LOC 2048Z 019DEG 12KT 2965 9965
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
MOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Sep 7, 2:13 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 7, 2:13 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 213 PM CDT Tue Sep 7 2021 .SHORT TERM (Tonight through Wednesday Night)... Weak high pressure has moved over South Central Texas today. This pressure field is rather ill defined and winds are light and variable across our CWA. Temperatures are generally two to five degrees cooler than 24 hours ago after a weak cold front moved through. There is still come instability across the area. Forecast soundings show 500 to 1000 j/kg of CAPE, but very little vertical wind shear. Isolated convection has started over the western Hill Country and will continue through the afternoon. The western half of the area is the most likely location for any rain. A few showers or thunderstorms could linger over the southwestern corner of our CWA this evening. An upper level ridge will build over Texas from the west tonight and strengthen through the rest of the short term period. This will suppress any convection Wednesday and Wednesday night. Temperatures will be warmer tonight and Wednesday climbing back above normal in most places. Thursday morning will be about the same as Wednesday morning. && .LONG TERM (Thursday through Tuesday)... Subtropical high centered across the four corners region is forecast to push to the southeast and into our area for the latter part of the work week. By the upcoming weekend, the subtropical high weakens while an upper level inverted trough pushing across the northwest portion of the Gulf of Mexico enters the Texas coast and moves toward north and central Mexico. A significant increase of moisture is forecast to push across the middle Texas coast late Saturday afternoon to affect the coastal plains. Isolated to scattered showers and thunderstorms are expected for that period and diminishing in the evening. Can't rule out an isolated shower or two southeast of Interstate 35 on Saturday afternoon, however, overall conditions should be dry, humid and hot. Better chances for rain come on Sunday as a tropical wave gets closer to the Texas coast with precipitable water values in the 2.1 to 2.4 inches per GFS solution. As of this time, the coastal plains have a better chance for rain than any area along the I-35 corridor. However, with elevated pws forecast and considering these values to stay intact, heavy downpours are not out of the scenario with possible localized flash flooding. By Monday, the tropical wave axis is forecast to be over our area for showers and thunderstorms to impact a wider part of South Central Texas. The focus of the heavy rain is expected to be across the coastal plains, however, areas along and southeast of Interstate 35 should monitor the weather closely as shower and thunderstorm activity could increase with newer model runs. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 98 73 97 70 / 0 - 0 0 0 Austin Bergstrom Intl Airport 69 98 72 97 69 / 0 - 0 0 0 New Braunfels Muni Airport 71 98 70 98 68 / 0 - 0 0 0 Burnet Muni Airport 71 95 70 95 68 / - 10 0 0 0 Del Rio Intl Airport 76 100 73 100 72 / - 10 - 0 0 Georgetown Muni Airport 70 97 72 97 69 / 0 - 0 0 0 Hondo Muni Airport 73 98 71 98 69 / - - 0 0 0 San Marcos Muni Airport 70 97 70 97 68 / 0 - 0 0 0 La Grange - Fayette Regional 70 97 71 97 70 / 0 - 0 0 0 San Antonio Intl Airport 74 97 73 97 71 / 0 - 0 0 0 Stinson Muni Airport 75 99 74 99 72 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...05 Long-Term...17 Decision Support...Platt
Hazardous weather outlook, Sep 7, 3:31 AM CDT, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 331 AM CDT Tue Sep 7 2021 TXZ171>173-183>194-202>209-217>225-228-080845- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 331 AM CDT Tue Sep 7 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Sep 7, 3:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
349 PM CDT Tue Sep 7 2021
TXZ185-187-203-072130-
Uvalde TX-Real TX-Bandera TX-
349 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of west central
Bandera, northern Uvalde and southeastern Real Counties through 430
PM CDT...
At 348 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rio Frio, or 8 miles southeast of Leakey, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leakey, Vanderpool, Garner State Park, Tuff, Rio Frio, Reagan Wells,
Concan and Utopia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2983 9973 2972 9950 2935 9960 2946 10001
TIME...MOT...LOC 2048Z 019DEG 12KT 2965 9965
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:50 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Sep 7, 3:59 PM CDT | Special Weather Statement | EWX | Real | 61 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.